Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 173, NWS Des Moines, IA

September 5, 20124 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Sep 5, 2012, 12:14 AM CDT for 4 counties in Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2012, 12:14 AM CDT (05:14 UTC)
Expired
Sep 5, 2012, 1:00 AM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, IA, Humboldt County, IA, Pocahontas County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 104 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 12:42 AM CDTTSTM WND DMGFort Dodge, IASEVERAL SIX INCH DIAMETER LIMBS DOWN IN DOWNTOWN FORT DODGE. DELAYED REPORT. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 10:19 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2236 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2236 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2432 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WUUS53 KDMX 050514 RRA
SVRDMX
IAC025-091-151-187-050600-
/O.NEW.KDMX.SV.W.0173.120905T0514Z-120905T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1214 AM CDT WED SEP 5 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
  SOUTHERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  SOUTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
  WEBSTER COUNTY IN CENTRAL IOWA...

* UNTIL 100 AM CDT

* AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTH OF POCAHONTAS...OR
  25 MILES EAST OF STORM LAKE...AND MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FORT DODGE...ROCKWELL CITY...MANSON...HUMBOLDT...DAKOTA CITY...
  PALMER...GILMORE CITY...KNIERIM...PIONEER...SOMERS...BARNUM...
  CLARE...MOORLAND...CALLENDER...FORT DODGE AIRPORT...BADGER...
  OTHO...THOR...VINCENT AND LEHIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4276 9480 4274 9397 4248 9397 4247 9395
      4229 9393 4238 9484
TIME...MOT...LOC 0515Z 276DEG 47KT 4261 9465
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
3 follow-up statements
363 
WWUS53 KDMX 050530
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1230 AM CDT WED SEP 5 2012

IAC025-091-151-187-050600-
/O.CON.KDMX.SV.W.0173.000000T0000Z-120905T0600Z/
POCAHONTAS IA-HUMBOLDT IA-CALHOUN IA-WEBSTER IA-
1230 AM CDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEBSTER...
NORTHEASTERN CALHOUN...SOUTHERN HUMBOLDT AND SOUTHEASTERN POCAHONTAS
COUNTIES UNTIL 100 AM CDT...

AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 5 MILES EAST OF MANSON...OR 14 MILES
WEST OF FORT DODGE...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  FORT DODGE...HUMBOLDT...DAKOTA CITY...BARNUM...CLARE...MOORLAND...
  CALLENDER...FORT DODGE AIRPORT...BADGER...OTHO...THOR...VINCENT...
  LEHIGH AND DUNCOMBE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4276 9468 4274 9398 4248 9397 4247 9395
      4229 9393 4237 9471
TIME...MOT...LOC 0531Z 279DEG 43KT 4254 9439
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
523 
WWUS53 KDMX 050546
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1246 AM CDT WED SEP 5 2012

IAC025-091-151-187-050600-
/O.CON.KDMX.SV.W.0173.000000T0000Z-120905T0600Z/
POCAHONTAS IA-HUMBOLDT IA-CALHOUN IA-WEBSTER IA-
1246 AM CDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEBSTER...
NORTHEASTERN CALHOUN...SOUTHERN HUMBOLDT AND SOUTHEASTERN POCAHONTAS
COUNTIES UNTIL 100 AM CDT...

AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR FORT DODGE...MOVING EAST AT 50 
MPH. A SECOND SEVERE STORM WAS LOCATED BETWEEN MANSON AND JOLLEY 
MOVING EAST AT 50 MPH. 

LOCATIONS IMPACTED INCLUDE...
  THOR...VINCENT...LEHIGH AND DUNCOMBE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4270 9468 4271 9398 4248 9397 4247 9395
      4229 9393 4237 9471
TIME...MOT...LOC 0546Z 279DEG 44KT 4249 9411
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
888 
WWUS53 KDMX 050556
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1256 AM CDT WED SEP 5 2012

IAC025-091-151-187-050606-
/O.EXP.KDMX.SV.W.0173.000000T0000Z-120905T0600Z/
POCAHONTAS IA-HUMBOLDT IA-CALHOUN IA-WEBSTER IA-
1256 AM CDT WED SEP 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER...NORTHEASTERN
CALHOUN...SOUTHERN HUMBOLDT AND SOUTHEASTERN POCAHONTAS COUNTIES HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CDT.

LAT...LON 4270 9468 4271 9398 4248 9397 4247 9395
      4229 9393 4237 9471
TIME...MOT...LOC 0556Z 279DEG 44KT 4247 9395

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:22 PM CDT, 5 hours 52 minutes earlier.

Area forecast discussion, Sep 4, 6:22 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
622 PM CDT TUE SEP 4 2012

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
PRIMARY CONCERN TONIGHT WILL BE CONVECTIVE TRENDS BUT CONFIDENCE IN
THAT EVOLUTION IS DECREASING AS MOST MODELS...HIGH RES EXPLICIT AND
PARAMETERIZED...ARE CURRENTLY OVERZEALOUS IN THEIR DEPICTION OF
PRECIP.  PRESENT SITUATION HAS 80KT JET FROM ROCKIES INTO IA
ENHANCING DEEP/EFFECTIVE SHEAR.  LITTLE IN THE WAY OF LARGE SCALE
FORCING NOTED IMMEDIATELY UPSTREAM HOWEVER WITH RAP ANALYSIS AND
WATER VAPOR IMAGERY FAIRLY BENIGN.  ONLY SIGN OF LARGER SCALE UPWARD
VERTICAL MOTION /UVM/ SEEMS TO BE ACROSS CENTRAL NE NEAR H85/H7
SHORT WAVE PER VISIBLE IMAGERY.  OUR FORECAST AREA SEEMS PRIMED FOR
DEVELOPMENT THERMODYNAMICALLY WITH UNCAPPED 2000-4000 J/KG MLCAPES.
HOWEVER SPOTTY CONVERGENCE AND LITTLE TO NO UVM OVERHEAD HAVE
RESULTED IN NO DEVELOPMENT AS OF YET.  SMALL CELL ALONG HIGHWAY 20
DISSIPATED WHICH IS A SIGNAL THAT WE ARE NOT READY TO GO SURFACE
BASED AND/OR HAVE INSUFFICIENT UPPER LEVEL SUPPORT.

AT THE MOMENT FEEL THAT CONVECTIVE INITIATION IS GOING TO WAIT FOR
AFOREMENTIONED NE UVM ALONG WITH INCREASED SYNOPTIC SCALE FORCING
AHEAD OF MT/DAKOTAS SHORT WAVE AS IT MOVES EAST THIS EVENING.
ECMWF/GFS QG FORCING INCREASES AS IT REACHES MN BY 06Z.  18Z RAP
SUGGESTS WEAKLY CAPPED ELEVATED CAPES 2000 J/KG OR MORE WILL BE IN
PLACE AND CERTAINLY CAPABLE OF SUPPORTING SEVERE WEATHER CONSIDERING
OUR PROXIMITY TO THE JET.  DCAPES SHOULD REMAIN QUITE HIGH
OVERNIGHT WITH SOUNDINGS SHOWING PLENTY OF DRY AIR BELOW 3KM.  THUS
EXPECT NE CONVECTION TO SLOWLY DEVELOP AND MATURE AS IT REACHES IA
MUCAPE AXIS WITH DAMAGING WINDS AND HAIL QUITE POSSIBLE.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
FORECAST CONCERNS FOR WEDNESDAY WILL DEAL WITH A STRONG COLD FRONT
PUSHING ACROSS THE FORECAST AREA DURING THE MORNING AIDED BY A
POTENT SHORT WAVE SWEEPING ACROSS THE NORTHERN PLAINS INTO IA.  MOST
OF THE CAPE AND SHEAR ARE AHEAD OF THE BOUNDARY SO ONGOING
CONVECTION FROM THE OVERNIGHT WILL AFFECT THE EASTERN HALF OR SO OF
THE FORECAST AREA.  BEHIND THE FRONT MUCH COOLER AND DRIER AIR WILL
PUSH INTO CENTRAL IOWA DURING THE AFTERNOON SO ANY THUNDERSTORM
THREAT IN THE AFTERNOON WILL BE CONFINED TO THE FAR SOUTHEAST
PORTION OF CENTRAL IOWA ON EAST.  BEYOND WEDNESDAY WE BEGIN OUR
SLIDE IN TEMPS AS HIGH PRESSURE BUILDS IN WEDNESDAY NIGHT THROUGH
LATE THURSDAY.  WARM ADVECTION OCCURS THURSDAY NIGHT AHEAD OF THE
NEXT SYSTEM TO AFFECT THE AREA. ON FRIDAY THETA ADVECTION INCREASES
AND A SECOND SHORT WAVE ROTATES THROUGH THE NORTHERN AND CENTRAL
PLAINS BRINGING AND ANOTHER FRONT WILL PUSH ACROSS IOWA BRINGING A
REINFORCING SHOT OF COLD AIR.  SHOWERS AND ISOLATED THUNDERSTORMS
WILL OCCUR WITH THIS FOLLOWED BY SOME VERY COOL AIR.  TEMPERATURES
OVER THE WEEKEND WILL ACTUALLY BE BELOW NORMAL BUT IT WILL BE DRY.

&&

.AVIATION...05/00Z
AFTERNOON CONVECTIVE DEVELOPMENT OCCURRED NE AND WEST OF
SITES...THEREFORE HAVE DELAYED ONSET OF PRECIPITATION UNTIL
LATER...WHEN DEVELOPMENT IN NEBRASKA PUSHES EAST INTO AREA. HAVE
ONLY INCLUDED TS MENTION AT KFOD AND KDSM WITH DELAY IN TIMING...BUT
COULD SEE AT ALL SITES. CEILINGS WILL REMAIN PRIMARILY VFR WITH HIGH
BASED STORMS...BUT COULD SEE PERIODS OF MVFR OR LOWER CEILINGS IF
STORMS AFFECT SITES. NOT ENOUGH CONFIDENCE TO INCLUDE MENTION ATTM.
AS SYSTEM PUSHES EAST...CONDITIONS WILL BE DRY WITH VFR CEILINGS
WEDNESDAY AFTERNOON. HOWEVER...WINDS WILL BE GUSTY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SMALL
LONG TERM...FAB
AVIATION...AWB
Hazardous weather outlook, Sep 4, 11:45 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1145 PM CDT TUE SEP 4 2012

IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>073-060445-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-
ADAIR-MADISON-WARREN-
1145 PM CDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT...ESPECIALLY
NORTH OF HIGHWAY 20. STORMS MAY BE SEVERE WITH THE MAIN THREATS
DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THURSDAY NIGHT INTO FRIDAY. AT THIS TIME...ANY THREAT FOR SEVERE
WEATHER APPEARS QUITE LIMITED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

IAZ062-074-075-081>086-092>097-060445-
POWESHIEK-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1145 PM CDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. AN ISOLATED SEVERE
STORM WILL BE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY...WITH ADDITIONAL STORMS THURSDAY
NIGHT INTO FRIDAY. AT THIS TIME...ANY THREAT FOR SEVERE WEATHER
APPEARS LIMITED.

.SPOTTER INFORMATION STATEMENT...

SOME BRIEF SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

AWB

In the hours before

Special weather statement, Sep 4, 10:35 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 PM CDT TUE SEP 4 2012

IAZ005-006-015-016-023>025-033>036-044>046-057-050430-
AUDUBON-CALHOUN-CARROLL-CRAWFORD-GREENE-HAMILTON-HANCOCK-HUMBOLDT-
KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WRIGHT-
1035 PM CDT TUE SEP 4 2012

...GUSTY WINDS ADVANCE AHEAD OF STRONG THUNDERSTORMS...

AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES NORTH OF
ALGONA TO 19 MILES NORTHWEST OF FORT DODGE TO 21 MILES WEST OF
DENISON...MOVING EAST AT 50 MPH.

WINDS UP TO 50 MPH ARE LIKELY WELL AHEAD OF THE THUNDERSTORMS AND
WILL COME WITHOUT RAINFALL.

LOCATIONS IMPACTED INCLUDE...
  ALGONA AIRPORT...     WALL LAKE...          RUTLAND...
  PIONEER...            MANSON...             LEDYARD...
  DELOIT...             BURT...               BODE...
  ALGONA...             YETTER...             LIVERMORE...
  LAKOTA...             HUMBOLDT...           CLARE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
Special weather statement, Sep 4, 11:35 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT TUE SEP 4 2012

IAZ016-017-024>026-035>037-050530-
CERRO GORDO-FRANKLIN-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-WEBSTER-WRIGHT-
1135 PM CDT TUE SEP 4 2012

...STRONG THUNDERSTORMS ACROSS NORTH CENTRAL IOWA...

AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 33 MILES NORTHEAST
OF FORT DODGE TO FORT DODGE...MOVING EAST AT 50 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  VINCENT...            KANAWHA...            GOLDFIELD...
  EAGLE GROVE...        DUNCOMBE...           LAKE CORNELIA...
  CLARION AIRPORT...    WOOLSTOCK...          KLEMME...
  GOODELL...            CLARION...
  WEBSTER CITY AIRPORT...                     WEBSTER CITY...
  BELMOND...            ROWAN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

AWB
Special weather statement, Sep 4, 11:48 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1148 PM CDT TUE SEP 4 2012

IAZ025>028-035>039-045>050-050545-
BLACK
HAWK-BOONE-BREMER-BUTLER-CARROLL-FRANKLIN-GREENE-GRUNDY-HAMILTON-
HARDIN-MARSHALL-STORY-TAMA-WEBSTER-WRIGHT-
1148 PM CDT TUE SEP 4 2012

...GUST FRONT PRODUCING STRONG WINDS AHEAD OF THUNDERSTORMS...

AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG GUST FRONT WINDS ALONG A LINE EXTENDING FROM 22 MILES
NORTHWEST OF IOWA FALLS TO 23 MILES NORTHWEST OF AMES TO 53 MILES
WEST OF AMES...MOVING EAST AT 50 MPH.

WINDS GREATER THAN 30 MPH...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  DANA...               WILLIAMS...           POPEJOY...
  PILOT MOUND...        LATIMER...            JEFFERSON...
  COULTER...            JEWELL...             ELLSWORTH...
  RANDALL...            HAMPTON...            GRAND JUNCTION...
  FRASER...             BEAVER...             ALDEN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

AWB
Local storm report, Sep 4, 11:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1158 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND GST     FOREST CITY AIRPORT     43.23N 93.62W
09/04/2012  M51 MPH          HANCOCK            IA   AWOS

&&

CCOGIL
Local storm report, Sep 4, 11:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1159 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND GST     FOREST CITY AIRPORT     43.23N 93.62W
09/04/2012  M59.00 MPH       HANCOCK            IA   AWOS

&&

CCOGIL
Local storm report, Sep 5, 12:01 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1201 AM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     TSTM WND GST     MASON CITY AIRPORT      43.16N 93.33W
09/05/2012  M59 MPH          CERRO GORDO        IA   ASOS

&&

CCOGIL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 10:01 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto44 min
Sep 4, 10:22 PM CDTSevere Thunderstorm WarningDMXPalo Alto, Pocahontas23 min
Sep 4, 10:44 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto46 min
Sep 4, 10:47 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas43 min
Sep 4, 11:09 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago51 min
Sep 4, 11:37 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth38 min
Sep 5, 12:14 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth16 min
Sep 5, 1:09 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy29 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.